MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Codes Stretched (1601); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: no bends or kinks were found with the axium prime coil pushwire.The implant coil was found to be broken and returned.The implant coil stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime coils could not be used for resistance testing with in-house echelon-10 mi cro-catheter due to their damaged condition.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was resistance at the catheter hub and the proximal section when pushing the axium spring coil, and the coil was stretched.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the anterior cerebral artery with a max diameter of 2 mm and a 1 mm neck diameter.It was noted the patient's blood flow was high and vessel tortuosity was minimal.It was reported that when the surgeon treated the anterior cerebral microaneurysm, the surgeon used a coil for embolization.When the coil was pushed, the surgeon felt resistance, so they pulled the coil out of the body for observation and found that the coil was stretched.The implant pushed smoothly out from the introducer sheath.The catheter was not damaged but the pushwire distal segment was damaged.The surgeon replaced it with a new coil and continued the operation.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Additional information received reported the cause of the resistance was not determined.There were no other issues besides the resistance prior to the coil stretch being observed.Continuous saline flush was administered and maintained per the ifu.The catheter used an echelon 10 microcatheter which was discarded after the procedure.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch within an opened axium prime coil inner pouch and within a dispenser track.The axium prime coil was returned within introducer sheath.Visual inspection/damage location details: no bends or kinks were found with the axium prime coil pushwire.The implant coil was found to be broken and returned.The implant coil was found to be stretched and damaged within introducer sheath.The axium prime coil was unable to be pushed out further from within introducer sheath for additional analysis as it was found to be stuck.No other anomalies were observed.The axium prime coil could not be used for resistance testing with in-house echelon-10 micro catheter due to its damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the axium prime coil could not be used for resistance testing with in-house micro catheter due to its damaged condition.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include failure to hydrate the axium implant coil prior to use, and lack of continuous flush during delivery.The echelon-10 micro catheter has a labeled id (inner diameter) of 0.017" with two separate marker bands.Per axium prime coil instructions for use (ifu): ¿axium prime coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.Therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22926848
Report Number2029214-2025-01938
Device Sequence Number15727431
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public(01)00763000313791(17)270730(10)229381267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number229381267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight57 KG